Osteoporosis is the thinning of bone tissue and loss of bone density over time. If you do not get enough calcium, or if your body does not absorb enough calcium from the diet, bone production and bone tissues may suffer. As you age, calcium and phosphate may be reabsorbed back into the body from the bones, which makes the bone tissue weaker. And this happens with the bones of your entire body. So in starting you may feel that only one side of your body is affected, but gradually bones, mostly joints of your entire body would suffer from pain and weakness.
I disagree with jackie on this. My bones were good 2 years ago at the time of my first bone density scan; no osteoporosis or osteopenia at all.
This time around, I was found to have severe osteoporosis (T-score of -4), but only in one area: my right femur and hip. Among the report's finding is this comment: "Asymmetry is significant." My spine and left hip and femur are fine.
This may be unusual, but it can obviously happen. In my case, I began having steroid injections (and so far, two epidural injections) for severe erosive osteoarthritis in my cervical and lumbar spine (also have it in my hands).
It's my belief that the steroids caused the osteoporosis, but only in that limited area. Why? Perhaps because that right leg and hip were immobilized in a cast for a number of months when I was a young child following a traumatic injury.
it's weak bones that need more Milk and V, D
and don't worry you'll be o.k. it happens threw out the whole body all your life.
you can still live a happy healthy life like me.i m Wendi Schmid
I live in Ar.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.